Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Feb 2, 2017, 10:44 AM PST. It took effect at Feb 2, 2017, 10:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2017, 10:44 AM PST (18:44 UTC)
- In effect from
- Feb 2, 2017, 10:00 PM PST
- Expired
- Feb 4, 2017, 3:30 AM PST
- In force
- 30 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
822 WWUS46 KSTO 021844 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1044 AM PST THU FEB 2 2017 ...BREAK IN MOUNTAIN SNOW TODAY BUT RETURNS TONIGHT THROUGH EARLY SATURDAY... .PERIODS OF MODERATE TO HEAVY SNOW WILL RETURN LATER TONIGHT ACROSS THE HIGHER ELEVATIONS INTO EARLY SATURDAY. GUSTY WINDS AT TIMES MAY CAUSE BRIEF WHITE-OUT CONDITIONS ESPECIALLY ON FRIDAY. TRAVEL IMPACTS ARE LIKELY WITH DELAYS AND CHAIN CONTROLS EXPECTED. CAZ068-069-031400- /O.CAN.KSTO.WS.W.0006.000000T0000Z-170204T1200Z/ /O.NEW.KSTO.WS.W.0007.170203T0600Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 1044 AM PST THU FEB 2 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY. * TIMING...THERE IS CURRENTLY A BREAK IN THE SNOW OVER THE SIERRA. SNOW LEVELS HAVE RISEN TODAY, BUT WILL BE LOWERING TONIGHT WHEN THE NEXT WAVE OF HEAVY PRECIPITATION ARRIVES. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...UP TO 6 INCHES BETWEEN 5000 TO 6000 FEET WITH 1 TO 3 FEET IN THE NORTHERN SIERRA AND SOUTHERN CASCADE CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
4 follow-up statements
397 WWUS46 KSTO 030344 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 744 PM PST THU FEB 2 2017 ...BREAK IN MOUNTAIN SNOW THIS EVENING BUT RETURNS LATER TONIGHT THROUGH EARLY SATURDAY... .PERIODS OF MODERATE SNOW WILL RETURN LATER TONIGHT ACROSS THE HIGHER ELEVATIONS. SNOW WILL LIKELY BECOME HEAVY AT TIMES BELOW PASS LEVELS FRIDAY INTO EARLY SATURDAY. GUSTY WINDS AT TIMES MAY CAUSE BRIEF WHITE-OUT CONDITIONS ESPECIALLY ON FRIDAY. TRAVEL IMPACTS ARE LIKELY WITH DELAYS AND CHAIN CONTROLS EXPECTED. CAZ068-069-031400- /O.CON.KSTO.WS.W.0007.170203T0600Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 744 PM PST THU FEB 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...SNOW LEVELS REMAIN HIGH ABOVE MAJOR PASS LEVELS, BUT WILL BE LOWERING LATE TONIGHT WHEN THE NEXT WAVE OF PRECIPITATION ARRIVES TO JUST BELOW MAJOR TRANS-SIERRA PASS LEVELS. FURTHER LOWERING OF SNOW LEVELS IS EXPECTED ON FRIDAY. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...UP TO 6 INCHES BETWEEN 5000 TO 6000 FEET WITH 1 TO 3 FEET IN THE NORTHERN SIERRA AND SOUTHERN CASCADE CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
942 WWUS46 KSTO 031234 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 434 AM PST FRI FEB 3 2017 ...HIGH ELEVATION SNOW WILL IMPACT SIERRA TRAVEL TODAY THROUGH EARLY SATURDAY... .PERIODS OF MODERATE SNOW WILL CONTINUE TODAY ACROSS THE HIGHER ELEVATIONS. ALTHOUGH SNOW LEVELS WILL REMAIN RELATIVELY HIGH, SNOW WILL FALL LOW ENOUGH TO IMPACT PASS LEVELS OF THE MAJOR TRANS-SIERRA HIGHWAYS. SNOW WILL LIKELY BECOME HEAVY AT TIMES INTO EARLY SATURDAY. GUSTY WINDS AT TIMES MAY CAUSE BRIEF WHITE- OUT CONDITIONS ESPECIALLY LATE TODAY. TRAVEL IMPACTS ARE LIKELY WITH DELAYS AND CHAIN CONTROLS EXPECTED. CAZ068-069-040030- /O.CON.KSTO.WS.W.0007.000000T0000Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 434 AM PST FRI FEB 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...SNOW LEVELS HAVE LOWERED TO MAJOR PASS LEVELS WITH PERIODS OF HEAVY SNOW EXPECTED THROUGH EARLY SATURDAY. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. CONTINUED CHAIN CONTROLS LIKELY. * SNOW ACCUMULATIONS...8 TO 15 INCHES OF ADDITIONAL SNOW ACCUMULATION WITH UP TO 2 FEET AT THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
355 WWUS46 KSTO 032214 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 214 PM PST FRI FEB 3 2017 ...HIGH ELEVATION SNOW WILL IMPACT SIERRA TRAVEL THROUGH EARLY SATURDAY... .PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH EARLY SATURDAY ACROSS THE HIGHER ELEVATIONS. SNOW LEVELS WILL CONTINUE TO HOVER BETWEEN 5000 AND 6000 FEET. SNOW WILL LIKELY BE HEAVY AT TIMES INTO EARLY SATURDAY. GUSTY WINDS AT TIMES MAY CAUSE BRIEF WHITE- OUT CONDITIONS ESPECIALLY LATE TODAY. TRAVEL IMPACTS ARE LIKELY WITH DELAYS AND CHAIN CONTROLS EXPECTED. CAZ068-069-041200- /O.CON.KSTO.WS.W.0007.000000T0000Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 214 PM PST FRI FEB 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 6000 FEET UNTIL 4 AM PST SATURDAY... * TIMING...PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY SATURDAY MORNING. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. SNOW LEVELS WILL FLUCTUATE BETWEEN 5000 AND 6000 FEET. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. CONTINUED CHAIN CONTROLS LIKELY. * SNOW ACCUMULATIONS...ADDITIONAL 6 TO 12 INCHES OF SNOW POSSIBLE ON TOP OF THE SNOW THAT FELL EARLIER TODAY. STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET...LOCALLY UP TO 3 FEET AT THE HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
551 WWUS46 KSTO 041130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SAT FEB 4 2017 ...MOUNTAIN SNOW SHOWERS CONTINUE THROUGH TONIGHT... .SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH TONIGHT WITH FEWER SHOWERS EXPECTED SUNDAY. ANOTHER PACIFIC STORM WILL BRING MORE SNOW AND WIND TO THE MOUNTAINS SUNDAY NIGHT AND MONDAY. CAZ068-069-050000- /O.CAN.KSTO.WS.W.0007.000000T0000Z-170204T1200Z/ /O.NEW.KSTO.WW.Y.0007.170204T1130Z-170205T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 330 AM PST SAT FEB 4 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND WIND, WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW SHOWERS CONTINUE TODAY INTO TONIGHT...POSSIBLY HEAVY AT TIMES ALONG WITH GUSTY WIND. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. SNOW LEVELS EXPECTED TO BE AROUND 5500 TO 6000 FEET. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO SNOW AND BLOWING SNOW. CONTINUED CHAIN CONTROLS LIKELY. * SNOW ACCUMULATIONS...ADDITIONAL 4 TO 8 INCHES OF SNOW POSSIBLE ABOVE 6000 FEET THROUGH TONIGHT. * OTHER IMPACTS...SOUTHWEST WIND 15 TO 30 MPH WITH GUSTS UP TO 45 MPH OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 2:55 AM PST, 7 hours 49 minutes earlier.
Area forecast discussion, Feb 2, 2:55 AM PST, 7 hours 49 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 255 AM PST Thu Feb 2 2017 .Synopsis... Wet pattern returns today with rain and mountain snow today and Friday. Gusty winds Friday. Showers Saturday will be followed by another round of heavier precipitation Late Sunday. Wet pattern continuing through next week. && .Discussion... First in a series of Pacific frontal systems is now pushing on to the coast bringing rain to the coast range. Ahead of this system a shortwave disturbance is currently bringing light precipitation from about Sacramento southward as it pivots to the northeast in warm sector southwest flow. The initial front swings across norcal today bringing heavier rain and mountain snow. Snow levels are expected to be moderately high but low enough to impact Sierra travel. The main upper low now centered near 39N 137 W will quickly pivot another frontal band through norcal on Friday. This system will also contain moderate rain and mountain snow with moderately high snow levels but will also likely be a windier system. Projected surface gradients from SAC to MFR top 10 mb on Friday which should be sufficient to generate wind advisory winds in the Sacramento valley and foothills. Have therefore issued a wind advisory for this area for most of Friday. Upper shortwave passes through norcal Friday afternoon bringing enough instability for a threat of thunderstorms especially to the northern Sacramento valley. NAM and GFS both showing low level shear so worth watching models for severe thunderstorm potential Friday afternoon. Flat, moist southwest flow continues on Saturday for a continued shower threat during the day Saturday. Sunday could start out dry but next Pacific system moves quickly to the coast by Sunday afternoon. Moderate precipitation is likely to return to Norcal by Sunday night with another round of moderately strong winds. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Models showing wet weather continuing Monday through Thursday of next week. Pacific cold front moves through Monday followed by overrunning warm frontal precip Tuesday into Wednesday. Another strong cold front moves through Thursday into Friday. Snow levels expected around 5000 to 6000 feet Monday, rising Tuesday into Thursday above pass levels. Gusty wind at times can be expected through the extended forecast period with high temperatures slightly above normal beyond Monday. && .AVIATION... Low pres sys apchs Intr NorCal with assocd fntl sys movg thru. For Intr NorCal wdsprd MVFR/IFR nxt 24 hrs with lcl LIFR ovr Wrn Plumas/Siernev fthls/mtns. In Cntrl Vly, areas SEly sfc wnd gsts to 25 kts aft 06z Thu. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 4 AM PST Saturday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 4 AM to 10 PM PST Friday for Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley. &&
In the hours before
Local storm report, Feb 2, 7:20 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
720 AM PST THU FEB 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM SNOW 5 ENE CISCO 39.32N 120.45W
02/02/2017 M2.0 INCH NEVADA CA TRAINED SPOTTER
SNOW TURNED OVER TO LIGHT RAIN AT OBS.
&&
NWSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:06 AM PST | Wind Advisory | STO | 47 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.